Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 55, NWS Lubbock, TX

June 10, 20114 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 10, 2011, 5:05 PM CDT for 4 counties in Texas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2011, 5:05 PM CDT (22:05 UTC)
Expired
Jun 10, 2011, 5:45 PM CDT
In force
40 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Crosby County, TX, Floyd County, TX, Hale County, TX, Lubbock County, TX

The radar

The Lubbock radar (KLBB), 26 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 5:40 PM CDTTSTM WND GST 70Ralls, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3289 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

641 
WUUS54 KLUB 102205
SVRLUB
TXC107-153-189-303-102245-
/O.NEW.KLUB.SV.W.0055.110610T2205Z-110610T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
505 PM CDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CROSBY COUNTY IN NORTHWEST TEXAS.
  SOUTHWESTERN FLOYD COUNTY IN NORTHWEST TEXAS.
  SOUTHEASTERN HALE COUNTY IN NORTHWEST TEXAS.
  NORTHEASTERN LUBBOCK COUNTY IN NORTHWEST TEXAS.

* UNTIL 545 PM CDT

* AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  LORENZO...OR 17 MILES NORTH OF SLATON...AND MOVING NORTHEAST AT 
  20 MPH. ANOTHER STRONG STORM WITH WIND POTENTIAL WAS APPROACHING 
  PETERSBURG.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE PETERSBURG...
  RALLS...CONE AND FLOYDADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

&&

LAT...LON 3394 10180 3402 10131 3358 10127 3355 10159
      3369 10172
TIME...MOT...LOC 2205Z 243DEG 15KT 3368 10153

$$
2 follow-up statements
154 
WWUS54 KLUB 102211
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
511 PM CDT FRI JUN 10 2011

TXC107-153-189-303-102245-
/O.CON.KLUB.SV.W.0055.000000T0000Z-110610T2245Z/
CROSBY TX-FLOYD TX-HALE TX-LUBBOCK TX-
511 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LUBBOCK...SOUTHEASTERN HALE...SOUTHWESTERN FLOYD AND NORTHWESTERN
CROSBY COUNTIES UNTIL 545 PM CDT...

AT 507 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING  GOLF
BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS
STORM WAS LOCATED NEAR LORENZO...OR 16 MILES NORTHEAST OF SLATON...
MOVING EAST AT 15 MPH.

LAT...LON 3370 10169 3394 10180 3402 10131 3358 10127
      3355 10159
TIME...MOT...LOC 2211Z 267DEG 12KT 3365 10152

$$
232 
WWUS54 KLUB 102228
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
528 PM CDT FRI JUN 10 2011


TXC107-153-102245-
/O.CON.KLUB.SV.W.0055.000000T0000Z-110610T2245Z/
CROSBY TX-FLOYD TX-
528 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
FLOYD AND NORTHWESTERN CROSBY COUNTIES UNTIL 545 PM CDT...

AT 524 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING  GOLF
BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS
STORM WAS LOCATED NEAR LORENZO...OR 13 MILES WEST OF CROSBYTON...
MOVING EAST AT 15 MPH.

LAT...LON 3356 10156 3398 10156 3402 10131 3358 10127
TIME...MOT...LOC 2226Z 267DEG 12KT 3365 10146

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:54 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 10, 3:54 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
354 PM CDT FRI JUN 10 2011

.SHORT TERM...
A SURFACE COLD FRONT HAS PUSHED FROM ABOUT DENVER CITY TO IDALOU
TO PADUCAH AND REST OF THE FORECAST IS STILL ON TRACK FOR EXPECTED
EVENING CONVECTION. MOST MODELS CONTINUE TO CONVECT AROUND 21 TO
22Z ON THE CAPROCK AND SHIFT CONVECTION OFF THE CAPROCK THIS
EVENING. CONVERGENCE IS MAXIMIZED ALONG THIS BOUNDARY ACROSS THE
SOUTHERN AREAS AND OVER THE ROLLING PLAINS. SURFACE INSTABILITY
HAS BEEN INCREASING TO BETWEEN 1000 AND 1500 J/KG ACROSS SOUTHERN
AREAS AND OVER THE ROLLING PLAINS WITH THE CAP ERODING FROM THE
WEST. A FEW MID LEVEL RETURNS HAVE BEEN NOTED ACROSS THE PANHANDLE
AND SOUTHWESTERN SOUTH PLAINS THUS FAR. WILL EXPECT THIS TREND TO
CONTINUE FOR THE NEXT SEVERAL HOURS AS THE UPPER LEVEL WAVE DRAWS
CLOSER.

PROSPECTS FOR CONVECTION ON SATURDAY AFTERNOON LOOK TO BE
DECREASED. A MUCH LESS DEFINED UPPER LEVEL WAVE WILL TAKE A
SIMILAR TRACK TODAYS WAVE BUT LIFT WILL BE STRONGER OVER THE
PANHANDLE AND WESTERN OKLAHOMA. SURFACE DEW POINTS WILL BE IN THE
50S OVER A MORE WIDESPREAD AREA BUT VERY WARM TEMPERATURES WILL
AGAIN LEAD TO HIGH LCLS. WILL LIMIT SLIGHT CHANCES OF CONVECTION
OVER THE EXTREME SOUTHERN AND SOUTHEASTERN TEXAS PANHANDLE. JDV

&&

.LONG TERM...
AS MENTIONED ABOVE...CHANCES FOR PRECIP OVER THE REGION FOR
SATURDAY NIGHT LOOK TO BE FAIRLY SLIM AS BETTER LIFT CONTINUES TO
PUSH NORTHEAST AWAY FROM THE REGION AND HAVE REMOVED POPS AS A
RESULT. STILL APPEARS THAT A RETURN TO HOT AND DRY CONDITIONS WILL
THEN ENSUE FOR MUCH OF NEXT WEEK. ONLY HOPE FOR A CHANGE IN THE
PATTER WILL BE BY WEDNESDAY AS THE ECMWF AND CMC BOTH CONTINUE TO
BRING A FRONT INTO THE REGION...WHILE THE 12Z GFS HAS BACKED OFF
AND HOLDS THE FRONT ACROSS THE NORTHERN PANHANDLES. ALSO HOPE THAT
THE ECMWF AND CMC CONTINUE THE TREND OF TRYING TO BUILD THE RIDGE
OVER THE WESTERN CONUS WHICH MAY FINALLY BRING US SOME NORTHWEST
FLOW. GOOD NEWS IS THAT HEIGHTS WILL DECREASE SOME TOWARDS THE END
OF NEXT WEEK WHICH SHOULD HELP TO COOL TEMPS SOMEWHAT...BUT WILL
HAVE TO WAIT AND SEE HOW THE MODELS EVOLVE SINCE THE SEEMINGLY
EVER-PRESENT RIDGE AXIS NEARBY MAY NOT SHIFT FAR ENOUGH WEST TO
REDUCE TEMPS BY MUCH.

JORDAN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        61  93  62  97  65 /  10  20  20  10  10
TULIA         63  97  65 100  68 /  40  20  20  10  10
PLAINVIEW     62  95  67  98  68 /  40  20  20  10  10
LEVELLAND     64  98  68 100  69 /  20  20  20  10  10
LUBBOCK       65  99  70 101  70 /  30  20  20  10  10
DENVER CITY   63 100  68 102  69 /  10  20  20  10  10
BROWNFIELD    63  98  68 100  69 /  10  20  20  10  10
CHILDRESS     70  97  73 103  73 /  60  20  20  10  10
SPUR          67  98  71 102  72 /  50  20  20  10  10
ASPERMONT     72  98  74 103  74 /  50  10  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01/14
Hazardous weather outlook, Jun 10, 11:11 AM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1111 AM CDT FRI JUN 10 2011

TXZ021>044-111615-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1111 AM CDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

THE COMBINATION OF A COLD FRONT AND DRYLINE WILL BRING A CHANCE OF
THUNDERSTORMS TO MUCH OF THE REGION LATE THIS AFTERNOON AND
EVENING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ALONG AND EAST
OF THE INTERSTATE 27 AND HIGHWAY 87 CORRIDOR. SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL
AND LOCALLY HEAVY RAINFALL BEING THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON
AND EVENING...PARTICULARLY ACROSS THE EXTREME SOUTHEASTERN TEXAS
PANHANDLE AND NORTHERN ROLLING PLAINS. OTHERWISE...THE PROBABILITY
OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 10, 4:04 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
404 PM CDT FRI JUN 10 2011

TXZ040-041-102130-
LYNN-TERRY-
404 PM CDT FRI JUN 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR TERRY  AND LYNN COUNTIES...

AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 20 MILES SOUTH OF BROWNFIELD...MOVING
NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

AP/GS
Special weather statement, Jun 10, 4:18 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
418 PM CDT FRI JUN 10 2011

TXZ036-042-102145-
CROSBY-GARZA-
418 PM CDT FRI JUN 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR GARZA AND CROSBY COUNTIES...

AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF POST...MOVING NORTHEAST AT 20
MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THIS STORM.

AP/GS
Special weather statement, Jun 10, 4:24 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
424 PM CDT FRI JUN 10 2011

TXZ035-102200-
LUBBOCK-
424 PM CDT FRI JUN 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR LUBBOCK COUNTY...

AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 9 MILES NORTH OF SLATON...MOVING
NORTHEAST AT 25 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
Special weather statement, Jun 10, 4:42 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
442 PM CDT FRI JUN 10 2011

TXZ036-042-043-102245-
CROSBY-GARZA-KENT-
442 PM CDT FRI JUN 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR KENT...GARZA AND CROSBY
COUNTIES...

AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN CLUSTER OF STRONG THUNDERSTORM FROM NEAR POST TO
JUSTICEBURG...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
Local storm report, Jun 10, 4:45 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
445 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND GST     2 S BROWNFIELD          33.15N 102.27W
06/10/2011  M61 MPH          TERRY              TX   MESONET

&&

EVENT NUMBER LUB1100141

LINDLEY
Local storm report, Jun 10, 4:57 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
457 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND GST     IDALOU                  33.66N 101.68W
06/10/2011  E60 MPH          LUBBOCK            TX   CITY OFFICIAL

            CITY HALL EST GUSTS

&&

EVENT NUMBER LUB1100142

LINDLEY

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:08 PM CDTSevere Thunderstorm WarningLUBLynn, Terry67 min
Jun 10, 4:41 PM CDTSevere Thunderstorm WarningLUBCrosby, Hale, Lubbock49 min
Jun 10, 4:54 PM CDTSevere Thunderstorm WarningLUBGarza, Lynn66 min
Jun 10, 5:11 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock, Lynn, Terry49 min
Jun 10, 5:34 PM CDTSevere Thunderstorm WarningLUBCrosby, Floyd, Hale, Hockley, Lamb, Lubbock41 min
Jun 10, 5:43 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens32 min
Jun 10, 6:14 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens, King52 min
Jun 10, 6:33 PM CDTSevere Thunderstorm WarningLUBCottle, Dickens, King, Motley42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.